A Case of Recalcitrant Plantar Warts Associated with Statin Use

  • Wernham A
  • Velangi S
N/ACitations
Citations of this article
5Readers
Mendeley users who have this article in their library.

Abstract

Background . Plantar warts are a common presenting skin complaint caused by the human papillomavirus. 1st line therapies include cryotherapy and topical salicylic acid. Where there is resistance to these treatments, consideration is made for 2nd line therapies, including intralesional bleomycin, imiquimod, 5-fluorouracil, and photodynamic therapy. We present a case of bilateral persistent plantar warts, resistant to treatment with repeated cryotherapy and topical salicylic acid over a 6-year period. Following a patient initiated decision to discontinue their statin medication, we observed rapid clearance of plantar warts without change to standard therapy or their environment. This case correlates with emerging literature demonstrating a link between statin medication and proliferation of HPV through increased levels of FOXP3+ regulatory T cells.

Cite

CITATION STYLE

APA

Wernham, A. G., & Velangi, S. S. (2015). A Case of Recalcitrant Plantar Warts Associated with Statin Use. Case Reports in Dermatological Medicine, 2015, 1–2. https://doi.org/10.1155/2015/320620

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free